Kentucky, 2003Damaging Wind in Kentucky, August 7, 2003
August 7, 2003 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 7, 12:24 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 7, 12:24 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
124 PM CDT THU AUG 7 2003
MAIN FORECAST CHALLENGES ARE POPS OVER THE NEXT WEEK...AND HOW FAR
EAST THE LONG WAVE TROUGH IS GOING TO SHIFT.
LONG WAVE TROUGH THAT HAS PLAGUED THE REGION FOR THE LAST WEEK OR
TWO IS FINALLY BEGINNING TO BE NUDGED EASTWARD BY RIDGING OVER THE
PLAINS. BEFORE DOING SO HOWEVER...A VORT MAX DIVING SOUTH ACROSS
THE REGION THIS AFTERNOON HAS ALREADY BEGUN TO TOUCH OFF SCATTERED
RW/TRW. EXPECT THESE TO DISAPPEAR BY MID TO LATE EVENING. WITH THE
EASTWARD PROGRESSION OF THE LONG WAVE TROUGH WILL COME RISING
HEIGHTS/TEMPERATURES ALOFT WHICH SHOULD SUPPRESS ANY CHANCES OF
PRECIP THROUGH SUNDAY NIGHT. GFS DOESNT PUSH THE TROUGH AS FAR EAST
AS THE ETA/MESO ETA AND THEREFORE IS CRANKING OUT 20-25% POPS FRIDAY
NIGHT AND SATURDAY OVER THE NORTHEAST SECTIONS. MESO ETA HAS DONE
WELL LATELY WITH THE PLACEMENT OF QPF...SO WILL OPT FOR THE DRY
SOLUTION (ETA/MESO ETA) AT THIS TIME. SUNDAY NIGHT THE UPPER RIDGE
WILL BEGIN TO RETROGRADE ALLOWING ENERGY DIGGING SE THROUGH THE FLOW
TO DRAW THE LONG WAVE TROUGH WESTWARD AND PUSH A SURFACE BOUNDARY
ACROSS THE CWA...THEREFORE WILL KEEP CHC RW/TRW MONDAY AND TUESDAY.
BEYOND THAT THE NEXT EASTWARD SURGE OF THE UPPER LEVEL RIDGE SHOULD
KEEP US DRY ON WEDNESDAY AND THURSDAY WITH TEMPERATURES APPROACHING
NORMAL FOR THIS TIME OF YEAR.
FWC/MAV MOS TEMPS VERY SIMILAR AND LOOK REASONABLE...SO WILL FOLLOW
CLOSELY.
.PAH...NONE.
JAP
Hazardous weather outlook, Aug 7, 4:00 AM CST, 11 hours 45 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-081000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU AUG 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
HOWEVER...ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN
BELOW SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SMALL CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH
TUESDAY. ANY STORMS THAT DEVELOP DURING THIS PERIOD ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
DRS
Thunderstorm Wind, Ballard
- When
- August 7, 3:45 PM CST
- Where
- Ballard County, Bandana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.150, -88.950
Several large tree limbs were blown down, and a metal roof was blown off a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, August 7, 200328 injured · $80 million · F1 · 1 event
- Damaging Wind in Louisiana, August 7, 2003$150,000 · 50 kt wind · 1 event
- Flash Flood in New York, August 7 to 8, 2003$100,000 · 1 event
- Tornado in Virginia, August 7, 2003$20,000 · F1 · 1 event
- Flash Flood in South Carolina, August 7, 2003$50,000 · 1 event
- Tornado in Florida, August 7, 2003$50,000 · F0 · 1 event
- Wildfire in Idaho, August 7 to 11, 2003$25,000 · 1 event
- Flash Flood in Massachusetts, August 7, 2003$25,000 · 1 event
- Flash Flood in Pennsylvania, August 7, 2003$20,000 · 1 event
- Damaging Wind in Arizona, August 7, 2003$20,000 · 52 kt wind · 1 event
- Flash Flood and Hail in Georgia, August 7, 2003$15,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, August 7, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378901.